MAUDE Adverse Event Report: EXACTECH, INC. NOVATION HIP; NV GXL LINER LIPPED 36MM ID GROUP 2

EXACTECH, INC. NOVATION HIP; NV GXL LINER LIPPED 36MM ID GROUP 2
Catalog Number 132-36-52
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(h3) pending evaluation (d10) concomitant device(s): 4918620 - 170-36-00 - biolox delta femoral head 36mm od, +0mm 4911485 - 186-01-52 - integrip cc, cluster 52mm, g2 4916214 - 190-21-05 - alt ha s noclr ext sz 5.
 
Event or Problem Description
It was reported that a 73 yo female patient, who had an initial total hip replacement on (b)(6) 2018, underwent a revision procedure on (b)(6) 2024, approximately 6 years 3 months post the initial procedure.The patient returned to the surgeon¿s office with a recalled hip liner.The patient was scheduled for a revision of their total hip.The patient had revision surgery and underwent an acetabular poly liner swap and femoral head swap.There were no device breakages or surgical delays during the procedure.No x-rays were provided.The patient was last known to be in stable condition following the event.The explanted products are not available for return.They were sent to the lab and legal at the hospital.No device images were provided.No further information.
 
Additional Manufacturer Narrative
Based  on the available information, the patient meets the following risk criteria for early prosthesis wear and/or osteolysis: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the reported revision due to prosthesis wear and osteolysis may have been a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.H6: corrected health effect, medical device, component, and investigation clinical codes.

Brand Name
NOVATION HIP
Common Device Name
NV GXL LINER LIPPED 36MM ID GROUP 2
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key19111601
Report Number1038671-2024-00842
Device Sequence Number7099564
Product Code JDI
UDI-Device Identifier10885862207036
UDI-Public10885862207036
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2022
Device Catalogue Number132-36-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age73 YR
Patient SexFemale
Patient Weight79 KG